Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jimmyoneshot

Daktacort and Oilatum For Seb Derm

Recommended Posts

For the past 4 years I have had mild facial redness and blocked pores around my t-zone area. I decided to go to my doctor a month or 2 back and although he said it was very mil and was more or less invisible to sight but more prominent to touch due to roughness he said it may be mild Seb Derm. I actually suggested this to him before he agreed with me as it being a possibility.

He gave me daktacort cream and told me to apply it twice a day to the area for 6 - 8 weeks. It seemed to be working a little bit but I ran out 6 weeks later and went to see him again. He said it was looking better and gave me another tube saying I should continue to use it for 4 more weeks and then leave the daktacort as it contains steroids which he said "can also make your face red". He also prescribed 'Oilatum' which he suggested should be used every 2 hours in conjunction with the daktacort as it helps to moisturise the skin which he said was important.

I've been using both for the past 3 weeks as stated above and it does seem a lot better visually to me at times however yesterday morning the skin in this area all of a sudden seemed to be really red and inflamed only in the area which I have the problem in. So much so that I was even apprehensive to go to work in daylight. The skin in the area actually feels a little bit tight. This happens now and again.

I'm now paranoid that this could be the steroid within daktacort that's causing this or perhaps that my skin has built up some sort of resistance/reaction to it. I've also read about skin thinning etc due to steoid topicals. Am I just being paranoid after only 7 weeks of use of this cream and could this simply be a temporary bad seb derm flare up and be nothing to do with the cream at all?

Can anyone give any past experience in steroid topicals perhaps for seb derm or ease my mind with any advice? :shifty:

Share this post


Link to post
Share on other sites

Hi -

Any type of steroid, even over the counter hydrocortisone should not be used longer than a few weeks maximum. They are to be used temporarily only as they thin the skin and can cause "rebound" and worse issues if used for longer. Once you stop use, your skin rebounds as it's been dependent on the medication. Many Rosaceans have gotten steroid induced Rosacea from using creams for prolonged periods.

I'd talk to your Derm. and get off the steroids quick!! If you have seborrhea, better prescription choices are 2% Nizoral, clindamycin, or Promiseb. Nizoral is available in a foam base (called Evoclin) and also in a shampoo form. I have both. My seborrhea is on my forehead and on the outer sides of my nose. I also have a little seborrhea on my scalp. I use the shampoo once/twice a week. I use Evoclin foam a few times a week or use the shampoo on my face once/twice a week. Works good on removing dry, scaley, flakey skin and calms the itch.

Good luck.

Yvette

Edited by Yvette2

Share this post


Link to post
Share on other sites

Thanks. Although the seb derm does seem to have improved do you think it would be best to drop the daktacort now as I've been using it for 6 - 7 weeks twice a day and just use the oilatum to carry on keeping it moisturised?

Share this post


Link to post
Share on other sites

Hi -

Yes, I'd stop the steroid. I'd chat with your Derm. about the best way to wean off or stop. If you stop "cold turkey" you may cause a major flare that lasts. I'd discuss what other topicals would be suitable for your seborrhea. You will need something that helps exfoliate the buildup/scales but gently. If you like the oilatum as a moisteriser you can continue to use as needed.

Good luck.

Yvette

Share this post


Link to post
Share on other sites
Hi -

Yes, I'd stop the steroid. I'd chat with your Derm. about the best way to wean off or stop. If you stop "cold turkey" you may cause a major flare that lasts. I'd discuss what other topicals would be suitable for your seborrhea. You will need something that helps exfoliate the buildup/scales but gently. If you like the oilatum as a moisteriser you can continue to use as needed.

Good luck.

Yvette

Iactually never spoke to a derm just my regular doctor but he knows his stuff it seems.

Yep I actually decided to bin the daktacort yesterday literally. When people talk about skin thinning etc would that be after a really long period of using strong steroid topicals rather than just a very mild one like daktacort for 8 weeks twice a day like I have? I mean could this redness just be a temporary flare up and not due to daktacort at all? I'm a paranoid person and whenever I hear of a slight side effect in anything I always look for it cropping up constantly and whe I see something I always attribute it to being a side effect. It just seems strange that people say you should'nt use steroids on the face and should only use for short periods when he's acually told me to use it for 6 - 8 weeks.

The skin in my t-zone problem area which is usually full of pores clogged with white things now seems clear of these white things perhaps due to the treatment but it does now seem really shiny and slightly red and feels a little bit stingy and tight. I think I may leave this area alone with topicals and just use hot and cold water to cleanse it for a few weeks to see if the daktacort has had a good effect.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×